Advanced Search
MyIDEAS: Login to save this article or follow this journal

Stochastic OLG Models, Market Structure, and Optimality

Contents:

Author Info

  • Chattopadhyay, Subir
  • Gottardi, Piero

Abstract

For a general class of pure exchange OLG economies under uncertainty, we provide a complete characterization of the efficency properties of competitive equilibria when markets are only sequentially complete and the criterion of efficency is conditional Pareto optimality. We also consider a particular case in which markets fail to be even sequentially complete and provide a characterization when the criterion of efficency is weakened to ex post Pareto optimality.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6WJ3-45FKNX9-D/2/cd33d867eb34685abfdb99fe66b141f5
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Theory.

Volume (Year): 89 (1999)
Issue (Month): 1 (November)
Pages: 21-67

as in new window
Handle: RePEc:eee:jetheo:v:89:y:1999:i:1:p:21-67

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Balasko, Yves & Shell, Karl, 1980. "The overlapping-generations model, I: The case of pure exchange without money," Journal of Economic Theory, Elsevier, vol. 23(3), pages 281-306, December.
  2. Manuelli, Rodolfo, 1990. "Existence and optimality of currency equilibrium in stochastic overlapping generations models: The pure endowment case," Journal of Economic Theory, Elsevier, vol. 51(2), pages 268-294, August.
  3. Okuno, Masahiro & Zilcha, Itzhak, 1980. "On the Efficiency of a Competitive Equilibrium in Infinite Horizon Monetary Economies," Review of Economic Studies, Wiley Blackwell, vol. 47(4), pages 797-807, July.
  4. Gottardi, Piero, 1996. "Stationary Monetary Equilibria in Overlapping Generations Models with Incomplete Markets," Journal of Economic Theory, Elsevier, vol. 71(1), pages 75-89, October.
  5. Benveniste, Lawrence M., 1976. "A complete characterization of efficiency for a general capital accumulation model," Journal of Economic Theory, Elsevier, vol. 12(2), pages 325-337, April.
  6. Burke, Jonathan L., 1987. "Inactive transfer policies and efficiency in general overlapping-generations economies," Journal of Mathematical Economics, Elsevier, vol. 16(3), pages 201-222, June.
  7. Zilcha, Itzhak, 1991. "Characterizing efficiency in stochastic overlapping generations models," Journal of Economic Theory, Elsevier, vol. 55(1), pages 1-16, October.
  8. Lucas, Robert Jr., 1972. "Expectations and the neutrality of money," Journal of Economic Theory, Elsevier, vol. 4(2), pages 103-124, April.
  9. Cass, David & Green, Richard C & Spear, Stephen E, 1992. "Stationary Equilibria with Incomplete Markets and Overlapping Generations," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 33(3), pages 495-512, August.
  10. Muench, Thomas J., 1977. "Optimality, the interaction of spot and futures markets, and the nonneutrality of money in the lucas model," Journal of Economic Theory, Elsevier, vol. 15(2), pages 325-344, August.
  11. Cass, David, 1972. "On capital overaccumulation in the aggregative, neoclassical model of economic growth: A complete characterization," Journal of Economic Theory, Elsevier, vol. 4(2), pages 200-223, April.
  12. Rao Aiyagari, S. & Peled, Dan, 1991. "Dominant root characterization of Pareto optimality and the existence of optimal equilibria in stochastic overlapping generations models," Journal of Economic Theory, Elsevier, vol. 54(1), pages 69-83, June.
  13. Spear, Stephen E., 1985. "Rational expectations in the overlapping generations model," Journal of Economic Theory, Elsevier, vol. 35(2), pages 251-275, August.
  14. Radner, Roy, 1972. "Existence of Equilibrium of Plans, Prices, and Price Expectations in a Sequence of Markets," Econometrica, Econometric Society, vol. 40(2), pages 289-303, March.
  15. Geanakoplos, J. & Polemarchakis, H., 1991. "Overlapping generations," CORE Discussion Papers 1991031, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  16. Dutta, Jayasri & Polemarchakis, Herakles, 1990. "Asset Markets and Equilibrium Processes," Review of Economic Studies, Wiley Blackwell, vol. 57(2), pages 229-54, April.
  17. Geanakoplos, John D. & Polemarchakis, Heraklis M., 1991. "Overlapping generations," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 35, pages 1899-1960 Elsevier.
  18. Peled, Dan, 1982. "Informational diversity over time and the optimality of monetary equilibria," Journal of Economic Theory, Elsevier, vol. 28(2), pages 255-274, December.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:89:y:1999:i:1:p:21-67. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.